Minnesota, 2005

Flash Flood in Minnesota, June 2, 2005

June 2, 2005 · NWS ABR · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 2, 2:05 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 2, 2:05 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
305 PM CDT THU JUN 2 2005

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
TSRAS DEVELOPING IN NE SD AND WC MN LATE THIS AFTN IN ADVANCE OF SFC
FRONTAL BOUNDARY. EXPECT TSRAS TO CONTINUE TO DEVELOP ACROSS THIS
AREA THROUGH THE EVENING AND NIGHTTIME HOURS AS UPSTREAM JET STREAK
BEGINS TO INFLUENCE THE REGION AND THERE IS PLENTY OF MOISTURE AND
INSTABILITY AVAILABLE. OTHERWISE...LARGE UPPER LOW WILL CONTINUE TO
WOBBLE AROUND ALONG THE CANADIAN/US BORDER FOR THE NEXT COUPLE DAYS
...WEAKEN AND LIFT INTO CANADA. AFTER TONIGHT...A COUPLE MORE
S/WS WILL AFFECT THE EASTERN PART OF THE REGION WHERE PLENTY OF
MOISTURE AND INSTABILITY EXISTS. WITH THIS UPPER FLOW...THE BEST CHC
FOR TSRAS WILL CONTINUE TO BE ACROSS NE SD AND WC MN THROUGH SAT
NIGHT. UPPER RIDGING WILL BUILD INTO THE REGION SUN AND SUN NIGHT.
TEMPS WILL BE NEAR NORMAL WITH NOT MUCH WIND THROUGH THE SHORT TERM.

.LONG TERM...MONDAY THROUGH THURSDAY
MEDIUM RANGE MODELS ARE DOING WELL WITH THE CURRENT PATTERN AND WITH
THE EXCEPTION OF THE ECMWF ARE FAIRLY CONSISTENT WITH EACH OTHER.
NO BIG CHANGES IN THINKING FROM THE OVERNIGHT PERIOD.  MONDAY OPENS
WITH AN H5 UPPER LOW DIGGING SOUTH INTO THE SOUTH WEST UNITED STATES
WITH AN UPPER RIDGE OVER THIS AREA TILTING NORTHWEST.  A SURFACE LOW
PRESSURE INVERTED TROUGH IS SETTING UP OVER THE MIDWEST.  THERE ARE
SEVERAL OLD FRONTAL BOUNDARIES LAYING ACROSS THE REGION.  AS THE H5
LOW STARTS TO MOVE EAST THE SURFACE REFLECTIONS WILL LIKELY BE THE
FOCUS OF CONVECTION.  AS IS USUALLY THE CASE IT IS DIFFICULT TO
PREDICT THE PLACEMENT OF THE BAROCLINIC ZONES SO FAR IN ADVANCE.
HOWEVER THESE BOUNDARIES WILL FOCUS THE INITIATION OF CONVECTION.
FOR THE PRESENT TIME HAVE GONE ALONG WITH NCEP PLACEMENT EXCEPT THAT
WILL NOT BRING CONVECTION IN UNTIL TUESDAY AFTERNOON.  EXPECT THIS
FRONTAL POSITION IS A LITTLE TOO FAR SOUTH.  HAVE GONE WITH LARGE
AREAS OF THUNDERSTORMS EXPECTING TO WHITTLE AREA DOWN AS TIME
APPROACHES.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

MOHR/KEEFE
Hazardous weather outlook, Jun 2, 4:18 AM CST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
518 AM CDT THU JUN 2 2005

SDZ003-009-015-016-033>036-045-048-031017-
CORSON-DEWEY-HUGHES-HYDE-JONES-LYMAN-POTTER-STANLEY-SULLY-WALWORTH-
518 AM CDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH
CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE
AND TRAVERSE COUNTIES IN MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ039-046-SDZ004>008-010-011-017>023-037-051-031017-
BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-
FAULK-GRANT-HAMLIN-HAND-MARSHALL-MCPHERSON-ROBERTS-SPINK-TRAVERSE-
518 AM CDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH
CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE
AND TRAVERSE COUNTIES IN MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE
AREA. SOME STORMS MAY BE SEVERE WITH THE MAIN THREATS BEING LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

PARKIN

In the hours before

Local storm report, Jun 2, 2:54 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
354 PM CDT THU JUN 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             12 SW WHEATON           45.68N 96.67W
06/02/2005  0.75 INCH        TRAVERSE           MN   PUBLIC

&&

KEEFE

The radar

The Aberdeen radar (KABR), 154 km away, was scanning. The volume nearest the first event began at 22:14 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Traverse

When
June 2, 4:15 PM CST to 9:00 PM CST
Where
Traverse County, Wheaton
Reported by
LAW ENFORCEMENT
Coordinates
45.800, -96.500

Heavy rains of 3 to 5 inches fell in and around the city of Wheaton causing flash flooding. Many roads had water running over them with several of them closed.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456212.